Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Müntz rational approximation rate


Author: S. P. Zhou
Journal: Proc. Amer. Math. Soc. 121 (1994), 179-183
MSC: Primary 41A20; Secondary 41A25
MathSciNet review: 1204388
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The present paper constructs a counterexample to show that a conjecture of Newman concerning rational approximation rate of arbitrary Markov system is generally not true.


References [Enhancements On Off] (What's this?)

  • [1] Joseph Bak, On the efficiency of general rational approximation, J. Approximation Theory 20 (1977), no. 1, 46–50. MR 0447896
  • [2] Joseph Bak and Donald J. Newman, Rational combinations of 𝑥^{𝜆𝑘}, 𝜆_{𝑘}≥0 are always dense in 𝐶[0,1], J. Approximation Theory 23 (1978), no. 2, 155–157. MR 0487180
  • [3] D. J. Newman, Derivative bounds for Müntz polynomials, J. Approximation Theory 18 (1976), no. 4, 360–362. MR 0430604
  • [4] -, Approximation with rational functions, Amer. Math. Soc., Providence, RI, 1978.
  • [5] G. Somorjai, A Müntz-type problem for rational approximation, Acta Math. Acad. Sci. Hungar. 27 (1976), no. 1–2, 197–199. MR 0430617
  • [6] S. P. Zhou, On Müntz rational approximation, Constr. Approx. 9 (1993), no. 4, 435–444. MR 1237927, 10.1007/BF01204650

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 41A20, 41A25

Retrieve articles in all journals with MSC: 41A20, 41A25


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1204388-0
Article copyright: © Copyright 1994 American Mathematical Society